Alert archive / Illinois / Gale Watches in 2015
Gale Watch 21, NWS Chicago, IL
NWS Chicago, IL issued this gale watch at Nov 16, 2015, 3:17 AM CST. It took effect at Nov 17, 2015, 9:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 16, 2015, 3:17 AM CST (09:17 UTC)
- In effect from
- Nov 17, 2015, 9:00 AM CST
- Expired
- Nov 16, 2015, 3:25 PM CST
- In force
- Issued by
- NWS Chicago, IL
The text
As transmitted, in the capitals the NWS used until 2016.
954 WHUS73 KLOT 160917 MWWLOT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 317 AM CST MON NOV 16 2015 LMZ740>742-161730- /O.NEW.KLOT.SC.Y.0103.151117T0000Z-151117T1500Z/ /O.NEW.KLOT.GL.A.0021.151117T1500Z-151120T0900Z/ WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR- 317 AM CST MON NOV 16 2015 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 9 AM CST TUESDAY... ...GALE WATCH IN EFFECT FROM TUESDAY MORNING THROUGH LATE THURSDAY NIGHT... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM CST TUESDAY. A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT FROM TUESDAY MORNING THROUGH LATE THURSDAY NIGHT. * WINDS...SOUTHEAST TO 25 KT TONIGHT. SOUTHEAST GALES TO 35 KT TUESDAY THROUGH WEDNESDAY. * SIGNIFICANT WAVES...TO 6 FT TONIGHT AND TO 9 FT TUESDAY THROUGH WEDNESDAY. * OCCASIONAL WAVES...TO 8 FT TONIGHT AND TO 11 FT TUESDAY THROUGH WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FT WILL PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ LMZ743>745-161730- /O.NEW.KLOT.SC.Y.0103.151117T0600Z-151117T1500Z/ /O.NEW.KLOT.GL.A.0021.151117T1500Z-151120T0900Z/ CALUMET HARBOR TO GARY-GARY TO BURNS HARBOR- BURNS HARBOR TO MICHIGAN CITY- 317 AM CST MON NOV 16 2015 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST TUESDAY... ...GALE WATCH IN EFFECT FROM TUESDAY MORNING THROUGH LATE THURSDAY NIGHT... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST TUESDAY. A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT FROM TUESDAY MORNING THROUGH LATE THURSDAY NIGHT. * WINDS...SOUTHEAST TO 25 KT TONIGHT. SOUTHEAST GALES TO 35 KT TUESDAY THROUGH WEDNESDAY. * SIGNIFICANT WAVES...TO 4 FT TONIGHT AND TO 6 FT TUESDAY THROUGH WEDNESDAY. * OCCASIONAL WAVES...TO 8 FT TUESDAY THROUGH WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FT WILL PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ LMZ080-669-671-673-675-777-779-870-872-874-876-878-161730- /O.NEW.KLOT.GL.A.0021.151117T1500Z-151120T0900Z/ LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 317 AM CST MON NOV 16 2015 ...GALE WATCH IN EFFECT FROM TUESDAY MORNING THROUGH LATE THURSDAY NIGHT... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH LATE THURSDAY NIGHT. * WINDS...SOUTHEAST GALES 35 TO 40 KT TUESDAY THROUGH WEDNESDAY. * SIGNIFICANT WAVES...TO 11 FT. * OCCASIONAL WAVES...TO 14 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
2 follow-up statements
401 WHUS73 KLOT 161527 MWWLOT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 927 AM CST MON NOV 16 2015 LMZ740>742-162330- /O.CON.KLOT.SC.Y.0103.151117T0000Z-151117T1500Z/ /O.CON.KLOT.GL.A.0021.151117T1500Z-151120T0900Z/ WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR- 927 AM CST MON NOV 16 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM CST TUESDAY... ...GALE WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH LATE THURSDAY NIGHT... * WINDS...SOUTHEAST TO 25 KT TONIGHT. SOUTHEAST GALES TO 35 KT TUESDAY THROUGH WEDNESDAY. * SIGNIFICANT WAVES...TO 6 FT TONIGHT AND TO 9 FT TUESDAY THROUGH WEDNESDAY. * OCCASIONAL WAVES...TO 8 FT TONIGHT AND TO 11 FT TUESDAY THROUGH WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FT WILL PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ LMZ743>745-162330- /O.CON.KLOT.SC.Y.0103.151117T0600Z-151117T1500Z/ /O.CON.KLOT.GL.A.0021.151117T1500Z-151120T0900Z/ CALUMET HARBOR TO GARY-GARY TO BURNS HARBOR- BURNS HARBOR TO MICHIGAN CITY- 927 AM CST MON NOV 16 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST TUESDAY... ...GALE WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH LATE THURSDAY NIGHT... * WINDS...SOUTHEAST TO 25 KT TONIGHT. SOUTHEAST GALES TO 35 KT TUESDAY THROUGH WEDNESDAY. * SIGNIFICANT WAVES...TO 4 FT TONIGHT AND TO 6 FT TUESDAY THROUGH WEDNESDAY. * OCCASIONAL WAVES...TO 8 FT TUESDAY THROUGH WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FT WILL PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ LMZ080-669-671-673-675-777-779-870-872-874-876-878-162330- /O.CON.KLOT.GL.A.0021.151117T1500Z-151120T0900Z/ LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 927 AM CST MON NOV 16 2015 ...GALE WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH LATE THURSDAY NIGHT... * WINDS...SOUTHEAST GALES 35 TO 40 KT TUESDAY THROUGH WEDNESDAY. * SIGNIFICANT WAVES...TO 11 FT. * OCCASIONAL WAVES...TO 14 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ KREIN
887 WHUS73 KLOT 162125 MWWLOT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 325 PM CST MON NOV 16 2015 LMZ740>742-170530- /O.CON.KLOT.SC.Y.0103.151117T0000Z-151117T1500Z/ /O.UPG.KLOT.GL.A.0021.151117T1500Z-151120T0900Z/ /O.NEW.KLOT.GL.W.0061.151117T1500Z-151119T0400Z/ WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR- 325 PM CST MON NOV 16 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST TUESDAY... ...GALE WARNING IN EFFECT FROM 9 AM TUESDAY TO 10 PM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 9 AM TUESDAY TO 10 PM CST WEDNESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...SOUTHEAST 20 TO 25 KT INCREASING TO GALES TO 35 KT TUESDAY AFTERNOON. * SIGNIFICANT WAVES...TO 10 FT. * OCCASIONAL WAVES...TO 13 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FT WILL PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ743>745-170530- /O.CON.KLOT.SC.Y.0103.151117T0600Z-151117T1500Z/ /O.UPG.KLOT.GL.A.0021.151117T1500Z-151120T0900Z/ /O.NEW.KLOT.GL.W.0061.151117T1500Z-151119T0400Z/ CALUMET HARBOR TO GARY-GARY TO BURNS HARBOR- BURNS HARBOR TO MICHIGAN CITY- 325 PM CST MON NOV 16 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST TUESDAY... ...GALE WARNING IN EFFECT FROM 9 AM TUESDAY TO 10 PM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 9 AM TUESDAY TO 10 PM CST WEDNESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...SOUTHEAST TO 25 KT INCREASING GALES TO 35 KT. * SIGNIFICANT WAVES...TO 6 FT. * OCCASIONAL WAVES...TO 8 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FT WILL PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ080-669-671-673-675-777-779-870-872-874-876-878-170530- /O.UPG.KLOT.GL.A.0021.151117T1500Z-151120T0900Z/ /O.NEW.KLOT.GL.W.0061.151117T1500Z-151120T0900Z/ LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 325 PM CST MON NOV 16 2015 ...GALE WARNING IN EFFECT FROM 9 AM TUESDAY TO 3 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 9 AM TUESDAY TO 3 AM CST FRIDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...SOUTHEAST GALES TO 35 KT BECOMING WEST THURSDAY. * SIGNIFICANT WAVES...TO 12 FT. * OCCASIONAL WAVES...TO 15 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ261-362-364-366-563-565-567-868-170530- /O.NEW.KLOT.GL.W.0061.151118T0000Z-151120T0900Z/ LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- 325 PM CST MON NOV 16 2015 ...GALE WARNING IN EFFECT FROM 6 PM TUESDAY TO 3 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 6 PM TUESDAY TO 3 AM CST FRIDAY. * WINDS...SOUTHEAST TO SOUTH GALES 35 TO 45 KT BECOMING WEST THURSDAY NIGHT. * SIGNIFICANT WAVES...TO 14 FT. * OCCASIONAL WAVES...TO 18 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ JEE
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this gale watch went out at Nov 16, 3:00 AM CST, 17 minutes earlier.
Area forecast discussion, Nov 16, 3:00 AM CST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
300 AM CST MON NOV 16 2015
.SHORT TERM...
232 AM CST
THROUGH TUESDAY...
IR IMAGERY EARLY THIS MORNING SHOWS SOME MID-LVL STRATUS LIFTING
NORTH/NORTHEAST ACROSS NORTHERN IL INTO SOUTHERN WISC...MEANWHILE
THE LARGER AREA OF THICKER CLOUDS WELL SOUTH/SOUTHWEST ACROSS
WESTERN IOWA TO MISSOURI. DESPITE THE DEW POINTS HOLDING IN THE
LOW/MID 30S ACROSS THE FORECAST AREA EARLY THIS MORNING...A FEW
SPRINKLES AND LIGHT RAIN SHOWERS WERE DEVELOPING ALONG THE LEADING
EDGE OF WARM AIR ADVECTION IN FAR NORTHERN IL. WITH A STEADY FEED OF
CLOUDS LIFTING NORTH EARLY THIS MORNING...AND WARMING IN THE MID-
LVLS...TEMPS WILL LIKELY REMAIN NEARLY STATIONARY IN THE MID/UPR
40S. THE EXCEPTION WILL BE THE FAR SOUTHEAST CWFA WHERE LESS CLOUD
COVER WAS PRESENT AND TEMPS COULD DIP PRIOR TO SUNSET INTO THE UPR
30S.
GUIDANCE HAS MAINTAINED GOOD AGREEMENT WITH A DEEP 500MB VORT ACROSS
THE FOUR-CORNERS REGION THIS MORNING...WITH A DEEPENING SFC FEATURE
ALONG THE LEE-SIDE OF THE ROCKIES. WITH THE DOWNSTREAM SFC RIDGE NOW
OVER THE EASTERN SEABOARD...THE LLVL FLOW OF MOISTURE LIFTING FROM
THE WESTERN GULF WILL STREAM NORTH THROUGH THE OZARKS INTO THE
WESTERN OHIO VALLEY. COULD SEE PRECIP STEADILY DEVELOPING LATER
TODAY...HOWEVER GUIDANCE HAS ALSO INDICATED THAT MID-LVL HEIGHTS MAY
HOLD SLIGHTLY LONGER AND COULD ALLOW FOR CONTINUED MID-LVL
DIFFLUENCE OR DRY AIR TO ERODE THE STEADIER PRECIP UNTIL LATER IN
THE EVENING. ANOTHER WRINKLE WOULD BE THE WINDS TRY TO TURN
SOUTHEASTERLY LATER THIS AFTERNOON/EVENING AND THAT COULD PULL SOME
SLIGHTLY DRIER AIR FROM THE EASTERN OHIO VALLEY ACROSS THE FORECAST
AREA...AND EQUALLY DELAY LLVL MOISTENING.
HAVE HELD ONTO A STEADY INCREASE IN POPS THIS EVENING INTO DAYBREAK
TUESDAY...AS THE MOIST CHANNEL WILL CONTINUE TO ADVECT NORTH.
GUIDANCE CONTINUES TO SUGGEST A DRY WEDGE MAY LIFT NORTHWEST AND
DELAY THE STEADIER PRECIP UNTIL CLOSER TO TUE MORNING. EXPECT TEMPS
TO STRUGGLE TO COOL OVERNIGHT WITH THE WARM/MOIST CONVEYOR PUSHING
DEW POINTS INTO THE MID/UPR 40S OVERNIGHT. SO HAVE NUDGED LOWS UP A
FEW DEGREES INTO THE UPPER 40S TO ARND 50. THE 500MB VORT WILL BE
SLOWLY MOVING EAST INTO THE CENTRAL PLAINS TUE MORNING...THEN BEGIN
TO LIFT NORTH WITH GREATER FORWARD SPEED TUE NIGHT. HIGHS TUE WILL
BE A CHALLENGE GIVEN THE THICK SOLAR SHIELDING...HOWEVER THE
SOUTHERLY FLOW SHOULD BE ABLE TO PUSH TEMPS INTO THE UPPER 50S/ARND
60.
TUESDAY AFTERNOON THROUGH TUESDAY NIGHT...GUIDANCE IS INDICATING
PWAT VALUES WILL APPROACH 1.5 TO 1.75 INCHES. 850MB V-WIND
COMPONENT...LEVERAGED ON THE MOISTURE TRANSPORT...CONTINUES TO BE
HIGHLY ANOMALOUS BY TUE EVENING PROGGED AT 40-50KTS. THE COMBINATION
OF SUCH A STRONG MOIST CONVEYOR FOR MID-NOVEMBER AND A ROBUST
SHORTWAVE PROVIDING ADDITIONAL FORCING POINTS TOWARDS A PERIOD OF
MODERATE TO AT TIMES HEAVY PRECIP. THE ADDED INSTABILITY PROGGED BY
GUIDANCE ALSO SUGGESTS A EMBEDDED THUNDERSTORM MAY OCCUR AS
WELL...WHICH COULD FURTHER ENHANCE THE PRECIP RATES. WILL PUT OUT A
HYDROLOGIC OUTLOOK FOCUSED ON NORTHERN IL FOR TUESDAY INTO EARLY
WEDNESDAY.
BEACHLER
&&
.LONG TERM...
232 AM CST
WEDNESDAY THROUGH SUNDAY...
SOLUTIONS CONTINUE TO POINT TOWARDS A DRY SLOT DEVELOPING WED
MORNING...WHICH COULD PUSH THE WARM/MOIST CHANNEL DOWNSTREAM AND
ALLOW FOR SOME BREAKS IN THE CLOUDS AND POSSIBLY BRING AN END TO
ANY LIGHT PRECIP. THERE DOES APPEAR TO BE SOME WRAP-AROUND
MOISTURE PROGGED BY A FEW OPERATIONAL SOLUTIONS FOR WED
MORNING...SO WILL HOLD ONTO A LOW CHANCE POPS UNTIL WED NGT.
TROUGH AXIS WILL PIVOT EAST/NORTHEAST LATE WED...WITH BROAD ANTI-
CYCLONIC FLOW MOVING INTO THE LOWER MISS VALLEY BY DAYBREAK THUR.
TEMPS WED WILL BE MILD IN THE UPR 50S TO ARND 60...THEN ONCE THE
FRONT ARRIVES TEMPS BOTH THUR/FRI WILL BE MAINLY IN THE 40S.
ENSEMBLES INDICATE THE TROUGH AXIS WILL BRIEFLY RETREAT NORTH
FRI...THEN DEVELOP A RIDGE ALONG THE EAST/WEST CONUS ALLOWING A
LARGE TROUGH TO DEVELOP ACROSS THE CENTRAL CONUS FOR THE WEEKEND.
WITH THIS SOLUTION PROGGED FOR THE WEEKEND TEMPS ARE EXPECTED TO BE
MUCH COOLER WITH HIGHS STRUGGLING TO WARM BEYOND THE UPR 30S
SAT/SUN. WITH TEMPS BEING MUCH COOLER OVER THE WEEKEND...ANY CHANCE
FOR PRECIP COULD PRODUCE A RAIN/SNOW MIX.
BEACHLER
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 09Z...
* GUSTY SOUTH/SOUTHEAST WINDS TODAY.
* CHANCE OF -SHRA THIS AFTERNOON/EVENING.
* RAIN/MVFR CIGS DEVELOPING EARLY TUESDAY MORNING. CMS
//DISCUSSION...UPDATED 06Z...
SOUTHERLY WINDS HAVE BEEN GUSTING INTO THE 15-20KT AT TIMES LATE
THIS EVENING AND WHILE THESE MAY CONTINUE...NOT SURE HOW
PREVAILING THEY WILL BECOME. WINDS WILL TURN MORE TO THE SOUTH/
SOUTHEAST LATER THIS MORNING WITH PREVAILING GUSTS INTO THE 15-20
KT RANGE EXPECTED DURING MUCH OF THE AFTERNOON AND POSSIBLY AGAIN
INTO TONIGHT.
MID CLOUDS SPREADING ACROSS THIS AREA CURRENTLY WITH SOME WEAK
RETURNS SHOWING UP ACROSS NORTHERN IL...SO A BRIEF SHOWER OR SOME
SPRINKLES MAY BE POSSIBLE. MID CLOUDS WILL CONTINUE TO THICKEN AND
SLOWLY LOWER TODAY. A BAND OF LIGHT SHOWERS/SPRINKLES IS EXPECTED
TO MOVE ACROSS THE AREA THIS AFTERNOON INTO THIS EVENING AS A WEAK
WAVE AND DEEPER MOISTURE ARRIVE OVER THE AREA. HOW MUCH OF THIS
REACHES THE SURFACE AS WELL AS DURATION IS SOMEWHAT UNCERTAIN.
LOW LEVEL MOISTURE CONTINUES TO SPREAD NORTH TONIGHT INTO TUESDAY
MORNING WHEN CIGS SHOULD LOWER INTO MVFR AND POSSIBLY IFR BY
DAYBREAK TUESDAY AS RAIN DEVELOPS ACROSS THE AREA. CMS
//ORD AND MDW CONFIDENCE...UPDATED 09Z...
* HIGH FOR WIND DIRECTIONS...MEDIUM FOR SPEEDS THRU THE PERIOD.
* LOW FOR -SHRA THIS AFTERNOON/EVENING.
* HIGH FOR RAIN/MVFR CIGS DEVELOPING EARLY TUESDAY MORNING...
MEDIUM FOR TIMING. CMS
//OUTLOOK FOR ORD/MDW FOR 12Z TUESDAY-12Z SUNDAY...UPDATED 00Z...
TUESDAY...RAIN WITHIN IFR AND PERIODS OF LIFR CONDITIONS POSSIBLE.
GUSTY SOUTHEAST WINDS.
WEDNESDAY...RAIN LIKELY IN THE MORNING. GUSTY NEAR DUE SOUTH
WINDS FOR AT LEAST PART OF THE DAY.
THURSDAY...VFR. GUSTY SOUTHWEST WINDS.
FRIDAY...CHANCE OF LIGHT RAIN OR SNOW DURING THE NIGHT. WEST
WINDS.
SATURDAY...CHANCE OF RAIN OR SNOW. NORTH WINDS.
MTF
&&
.MARINE...
300 AM...HIGH PRESSURE WILL STRENGTHEN ACROSS QUEBEC AND NEW
ENGLAND TONIGHT AND TUESDAY WHILE LOW PRESSURE DEVELOPS OVER THE
CENTRAL PLAINS AND DEEPENS AS IT MOVES TO MINNESOTA BY WEDNESDAY
MORNING. THIS WILL RESULT IN A TIGHTENING PRESSURE GRADIENT ACROSS
WESTERN GREAT LAKES WITH GALE FORCE WINDS LIKELY DEVELOPING MIDDAY
TUESDAY ACROSS THE SOUTHERN HALF OF THE LAKE. SOUTHERLY GALES ARE
POSSIBLE ACROSS THE NORTHERN PART OF THE LAKE TUESDAY NIGHT BUT
CONFIDENCE IS LOWER. SO FOR NOW...HAVE ONLY HOISTED A GALE WATCH
FOR THE SOUTH HALF OF THE LAKE. SOUTHERLY WINDS WILL THEN SHIFT
MORE WESTERLY LATE WEDNESDAY NIGHT INTO THURSDAY. GALE FORCE WINDS
WILL BE POSSIBLE DURING THIS ENTIRE TIME AND WITH COLD AIR
ADVECTION...COULD POSSIBLY REACH 40-45 KTS. AS A RESULT...OPTED TO
PUT THE GALE WATCH OUT THRU THURSDAY NIGHT ON THE SOUTH HALF. A
GALE WATCH WILL LIKELY BE NEEDED FOR THE NORTH HALF FOR THE
WEDNESDAY/THURSDAY TIME PERIOD. WINDS BEGIN TO DIMINISH THURSDAY
NIGHT WITH QUITE A BIT OF UNCERTAINTY REGARDING FRIDAY/SATURDAY
WITH A POTENTIAL WEAK LOW/FRONTAL BOUNDARY MOVING ACROSS THE
LAKES REGION. CMS
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...SMALL CRAFT ADVISORY...LMZ740-LMZ741-LMZ742...6 PM MONDAY TO 9
AM TUESDAY.
GALE WATCH...LMZ740-LMZ741-LMZ742-LMZ743-LMZ744-LMZ745-LMZ777-
LMZ779...9 AM TUESDAY TO 3 AM FRIDAY.
SMALL CRAFT ADVISORY...LMZ743-LMZ744-LMZ745...MIDNIGHT TUESDAY
TO 9 AM TUESDAY.
&&
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGOHazardous weather outlook, Nov 16, 3:02 AM CST, 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 302 AM CST MON NOV 16 2015 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 170915- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 302 AM CST MON NOV 16 2015 /402 AM EST MON NOV 16 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TUESDAY AND TUESDAY NIGHT. PERIODS OF HEAVY RAINFALL ARE EXPECTED TUESDAY AND TUESDAY NIGHT WITH STORM TOTAL RAINFALL AMOUNTS OF 2 TO 3 INCHES POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT. && LMZ740>745-170915- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 302 AM CST MON NOV 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT. STRONG WINDS AND HIGH WAVES WILL CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT THIS EVENING FOR THE ILLINOIS SHORE...AND BOTH ILLINOIS AND INDIANA NEARSHORE OVERNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. GALE FORCE WINDS ARE POSSIBLE TUESDAY INTO THURSDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TUESDAY AND TUESDAY NIGHT. && LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-170915- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 302 AM CST MON NOV 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. GALE FORCE WINDS ARE EXPECTED ACROSS THE ENTIRE LAKE TUESDAY AFTERNOON THROUGH THURSDAY NIGHT. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TUESDAY AND TUESDAY NIGHT MAINLY FOR THE SOUTH HALF. && BEACHLER VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSCHICAGO WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 16, 3:17 AM CST | Small Craft Advisory | LOT | 30 hr | |
| Nov 16, 10:34 AM CST | River Flood Advisory | LOT | Lake | 5 days |
| Nov 16, 10:34 AM CST | River Flood Advisory | LOT | Will | 4 days |
| Nov 16, 11:52 AM CST | River Flood Advisory | LOT | LaSalle | 4 days |
| Nov 16, 11:52 AM CST | River Flood Advisory | LOT | Bureau, LaSalle, Putnam | 4 days |
| Nov 16, 3:25 PM CST | Gale Warning | LOT | 4 days |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.